Previous |  Up |  Next

Article

Keywords:
iterative equation; circle; lift; orientation-preserving; continuation
Summary:
A class of functional equations with nonlinear iterates is discussed on the unit circle ${\mathbb{T}}^1$. By lifting maps on ${\mathbb{T}}^1$ and maps on the torus ${\mathbb{T}}^n$ to Euclidean spaces and extending their restrictions to a compact interval or cube, we prove existence, uniqueness and stability for their continuous solutions.
References:
[1] M. Bajger: On the structure of some flows on the unit circle. Aequationes Math. 55 (1998), 106–121. DOI 10.1007/s000100050023 | MR 1600588 | Zbl 0891.39017
[2] K. Baron and W. Jarczyk: Recent results on functional equations in a single variable, perspectives and open problems. Aequationes Math. 61 (2001), 1–48. DOI 10.1007/s000100050159 | MR 1820808
[3] K. Ciepliński: On the embeddability of a homeomorphism of the unit circle in disjoint iteration groups. Publ. Math. Debrecen 55 (1999), 363–383. MR 1721896
[4] K. Ciepliński: On properties of monotone mappings of the circle. J. Anal. Appl. 4 (2006), 169–178. MR 2237441
[5] I. P. Cornfeld, S. V. Fomin and Y. G. Sinai: Ergodic Theory, Grundlehren 245, Springer Verlag, Berlin-Heidelberg-New York. 1982. MR 0832433
[6] W. Jarczyk: On an equation of linear iteration. Aequationes Math. 51 (1996), 303–310. DOI 10.1007/BF01833285 | MR 1394735 | Zbl 0872.39010
[7] W. Jarczyk: Babbage equation on the circle. Publ. Math. Debrecen 63 (2003), 389–400. MR 2018071
[8] M. Kuczma, B. Choczewski and R. Ger: Iterative Functional Equations. Encycl. Math. Appl. 32, Cambridge Univ. Press, Cambridge, 1990. MR 1067720
[9] M. Kulczycki and J. Tabor: Iterative functional equations in the class of Lipschitz functions. Aequationes Math. 64 (2002), 24–33. DOI 10.1007/s00010-002-8028-2 | MR 1929247
[10] J. Mai: Conditions of existence for $N$-th iterative roots of homeomorphisms on the circle, in Chinese. Acta Math. Sinica 30 (1987), 280–283. MR 0891939
[11] J. Mai and X. Liu: Existence, uniqueness and stability of $C^m$ solutions of iterative functional equations. Science in China A43 (2000), 897–913. MR 1804042
[12] J. Matkowski and W. Zhang: On the polynomial-like iterative functional equation. Functional Equations & Inequalities, Math.& Its Appl. Vol. 518, ed. T. M. Rassias, Kluwer Academic, Dordrecht, 2000, pp. 145–170. MR 1792082
[13] A. Mukherjea and J. S. Ratti: On a functional equation involving iterates of a bijection on the unit interval. Nonlinear Anal. 7 (1983), 899–908. MR 0709042
[14] J. Palis and W. Melo: Geometric Theory of Dynamical Systems, An Introduction. Springer-Verlag, New York, 1982. MR 0669541
[15] J. Si: Continuous solutions of iterative equation $G(f(x), f^{n_2}(x),\dots , f^{n_k}(x))=F(x)$. J. Math. Res. Exp. 15 (1995), 149–150. (Chinese) MR 1334273
[16] P. Solarz: On some iterative roots on the circle. Publ. Math. Debrecen 63 (2003), 677–692. MR 2020780 | Zbl 1050.39027
[17] J. Tabor and J. Tabor: On a linear iterative equation. Results in Math. 27 (1995), 412–421. DOI 10.1007/BF03322847 | MR 1331116
[18] C. T. C. Wall: A Geometric Introduction to Topology. Addison-Wesley, Reading, 1972. MR 0478128
[19] D. Yang and W. Zhang: Characteristic solutions of polynomial-like iterative equations. Aequationes Math. 67 (2004), 80–105. DOI 10.1007/s00010-003-2708-4 | MR 2049607
[20] M. C. Zdun: On iterative roots of homeomorphisms of the circle. Bull. Polish Acad. Sci. Math. 48 (2000), 203–213. MR 1768699 | Zbl 0996.39016
[21] J. Zhang, L. Yang and W. Zhang: Some advances on functional equations. Adv. Math. (Chin.) 24 (1995), 385–405. MR 1381750
[22] W. Zhang: Discussion on the solutions of the iterated equation $\sum _{i=1}^n\lambda _if^i(x)=F(x)$. Chin. Sci. Bul. 32 (1987), 1444–1451. MR 1006051
[23] W. Zhang: Discussion on the differentiable solutions of the iterated equation $\sum _{i=1}^n\!\lambda _if^i(x){=}F(x)$. Nonlinear Anal. 15 (1990), 387–398. DOI 10.1016/0362-546X(90)90147-9 | MR 1066395
[24] W. Zhang and J. A. Baker: Continuous solutions of a polynomial-like iterative equation with variable coefficients. Ann. Polon. Math. 73 (2000), 29–36. MR 1786685
[25] W. Zhang: Solutions of equivariance for a polynomial-like iterative equation. Proc. Royal Soc. Edinburgh 130A (2000), 1153–1163. MR 1800096 | Zbl 0983.39010
[26] Zhu-Sheng Zhang: Relations between embedding flows and transformation groups of self-mappings on the circle. Acta Math. Sinica 24 (1981), 953–957. (Chinese) MR 0658369
Partner of
EuDML logo